Interested in a Discount on Ciprofloxacin?
Enter your email address to see if eMedTV's free DiscountRx service has a program that could help you save on your prescription(s).
Enter Your Email Address
Thank you!Thank you for your interest in DiscountRx from eMedTV. An email has been sent to the address you provided. Please follow the link within that email to see what offers may be available.
Some people may have an increased risk for tendon problems with ciprofloxacin use, including people who:
- Are over 60 years of age
- Take corticosteroid medications (see Ciprofloxacin Drug Interactions)
- Have had a kidney, heart, or lung transplant
- Engage in strenuous physical activity
- Have kidney failure (renal failure)
- Have a history of tendon problems, such as rheumatoid arthritis.
Keep in mind, however, that tendon problems have been reported in people who do not have any of the risks listed here.
It should be pointed out that ciprofloxacin ophthalmic and ear products are not expected to be absorbed into the bloodstream in large enough amounts to cause tendon problems. However, it is a good idea to report any signs of tendon problems when using any ciprofloxacin product.
If you are taking ciprofloxacin, or any other quinolones, watch for signs of tendonitis or tendon rupture, including:
- Tendon pain, swelling, or inflammation
- A snapping or popping sound, followed by sharp pain in a tendon area
- Immediate bruising after an injury to a tendon area
- Difficulty moving joints or walking.
Most tendon problems with fluoroquinolones, including ciprofloxacin, occur about eight days after starting treatment. However, problems can happen as early as within two hours after the first dose, or as late as six months after treatment has stopped.
Talking to Your Healthcare Provider
Talk to your healthcare provider about possible tendon problems before you begin ciprofloxacin treatment, especially if you have any of the risks listed in this article. If you develop signs of tendon problems, or if you experience a ruptured tendon while using ciprofloxacin, stop the medication and contact your healthcare provider immediately.
Do not exercise or use the affected joint until your healthcare provider makes sure you do not have a ruptured tendon.